Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS Kansas City, MO

May 13, 2016Lafayette County, Ray County, Missouri

NWS Kansas City, MO issued this special weather statement at May 13, 2016, 5:21 PM CDT for Lafayette County, Ray County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2016, 5:21 PM CDT (22:21 UTC)
Expired
May 13, 2016, 5:45 PM CDT
In force
24 min
Issued by
NWS Kansas City, MO

Counties Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2012 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

685 
WWUS83 KEAX 132221
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT FRI MAY 13 2016
 
MOZ029>031-037-038-132245-
RAY MO-JACKSON MO-CLAY MO-LAFAYETTE MO-CARROLL MO-
521 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL...CENTRAL
LAFAYETTE...SOUTHERN RAY...NORTHERN JACKSON AND SOUTHERN CLAY
COUNTIES UNTIL 545 PM CDT...

AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RICHMOND TO PLEASANT
VALLEY...AND MOVING SOUTHEAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...INDEPENDENCE...BLUE SPRINGS...LIBERTY...GLADSTONE...GRAIN
VALLEY...OAK GROVE...RICHMOND...ODESSA...HIGGINSVILLE...LEXINGTON...SUGAR
CREEK...BUCKNER...CLAYCOMO...COURTNEY...PLEASANT VALLEY...WAVERLY...ORRICK...
WELLINGTON AND HARDIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 19 AND 36.
 INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 9 AND 15.
 INTERSTATE 435 BETWEEN MILE MARKERS 50 AND 55.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN MISSOURI.

LAT...LON 3938 9385 3918 9348 3915 9348 3912 9349
      3896 9418 3921 9461
TIME...MOT...LOC 2220Z 284DEG 43KT 3932 9399 3922 9447 

$$

MURRAY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at May 13, 2:54 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, May 13, 2:54 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
254 PM CDT FRI MAY 13 2016

.Discussion...
Issued at 254 PM CDT FRI MAY 13 2016

Instability is rather tepid this afternoon with values between
500 and 1000 J/kg due to the area of rain that has filled in ahead
of the front. Instability is expected to weaken with
time/southeastward movement with increasing CINH. Though shear will
remain strong enough to lead to some organized updrafts. So it's
questionable if the storms will be able to maintain their intensity
as they track to the southeast later this afternoon. Regardless,
strong frontal forcing and ample shear in combination with the weak
instability will maintain a severe threat as the front pushes
through.

In the wake of the front that is spreading thunderstorms over the
area, much colder air will move into the region. Temperatures by
Saturday morning will fall into the lower 40s. There may also be a
few sprinkles, most likely in the southwestern portions of the
forecast late tonight/early tomorrow morning. The cool surface high
will settle over the area by Sunday morning and it's possible some
areas will fall into the 30s for morning lows.

The next good chance for rain will come Sunday night into Monday.
Broad isentropic ascent will set up across the area with moisture
overrunning the lower level/surface front. MUCAPE values look very
small to non-existent so think widespread rain/showers are likely
with little to no chance for thunderstorms. Being north of the front
and rainy all day means it's going to be very chilly for this time
year. Highs will likely be at least 20 degrees below normal.
Temperatures don't look to recover back to normal for the rest of the
week as we remain under the influence of high pressure over the Great
Lakes. There may be several weak upper shortwave troughs move over
the area producing several chances for mainly showers mid to late
next week. Given the cooler than normal temperatures expected,
thunderstorm chances look minimal with showers possible with any
passing wave.

&&

.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1218 PM CDT FRI MAY 13 2016

Mainly VFR conditions are expected through the period. But a line of
thunderstorms expected to move through the terminals this afternoon
may produce a brief period of low MVFR or IFR visibility due to
brief heavy rainfall. Winds will also increase substantially behind
the front for a few hours before diminishing later this evening.
Timing the line of storms through the terminals ranges from about 20Z
to 23Z from northwest to southeast.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...CDB
Aviation...CDB
Hazardous weather outlook, May 13, 5:02 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
502 AM CDT FRI MAY 13 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
502 AM CDT FRI MAY 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 THUNDERSTORMS ARE ANTICIPATED TO RETURN TO THE AREA THIS AFTERNOON
 WITH SOME BECOMING STRONG TO PERHAPS SEVERE. PRIMARY HAZARDS
 INCLUDE DANGEROUS CLOUD-TO-GROUND LIGHTNING, HAIL AND DAMAGING
 WINDS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 ADDITIONAL THUNDERSTORM CHANCES ARRIVE SUNDAY NIGHT THROUGH THE
 MIDDLE OF NEXT WEEK.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, May 13, 2:15 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
215 PM CDT FRI MAY 13 2016

MOZ001-002-131945-
NODAWAY MO-ATCHISON MO-
215 PM CDT FRI MAY 13 2016

...SPECIAL WEATHER STATEMENT...

AT 214 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROCKPORT...OR NEAR TARKIO...MOVING EAST AT 45 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TARKIO...ROCK PORT...FAIRFAX...BURLINGTON JUNCTION AND ROCKPORT.

THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 104 AND 109.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN MISSOURI.

LAT...LON 4050 9501 4026 9518 4026 9524 4034 9558
      4047 9551
TIME...MOT...LOC 1914Z 280DEG 41KT 4040 9549

MJ
Special weather statement, May 13, 3:06 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 PM CDT FRI MAY 13 2016

KSZ025-MOZ020-028-132030-
ATCHISON KS-BUCHANAN MO-PLATTE MO-
306 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATCHISON...NORTHWESTERN
PLATTE AND SOUTHWESTERN BUCHANAN COUNTIES UNTIL 330 PM CDT...

AT 306 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LANCASTER...OR NEAR ATCHISON...MOVING EAST AT 50 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATCHISON...WESTON...RUSHVILLE...LANCASTER...LEWIS AND CLARK VILLAGE...DE
KALB...FARMINGTON...IATAN...LEWIS AND CLARK VI...BEAN LAKE AND CUMMINGS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN KANSAS...AND NORTHWESTERN MISSOURI.

LAT...LON 3963 9533 3963 9510 3962 9510 3963 9505
      3963 9480 3940 9483 3948 9535
TIME...MOT...LOC 2006Z 276DEG 45KT 3956 9524

MURRAY
Special weather statement, May 13, 3:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT FRI MAY 13 2016

KSZ103-105-132100-
JOHNSON KS-LEAVENWORTH KS-
330 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEAVENWORTH AND
JOHNSON COUNTIES UNTIL 400 PM CDT...

AT 330 PM CDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
EUDORA...OR 7 MILES SOUTHEAST OF LAWRENCE...MOVING EAST AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...PRAIRIE VILLAGE...GARDNER...
MERRIAM...DE SOTO...SPRING HILL...EDGERTON...LINWOOD...CLEARVIEW CITY...
CLARE...STANLEY AND LACKMANS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 202 AND 227.
 INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 5...AND BETWEEN MILE
MARKERS 78 AND 83.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 206 AND 208.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3901 9491 3899 9491 3901 9489 3900 9465
      3874 9467 3874 9506 3897 9506 3899 9507
      3898 9509 3896 9508 3898 9516 3896 9517
      3897 9519 3902 9519
TIME...MOT...LOC 2030Z 284DEG 42KT 3891 9514

MURRAY
Special weather statement, May 13, 4:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
411 PM CDT FRI MAY 13 2016

KSZ104-MOZ028-029-037-132145-
WYANDOTTE KS-JACKSON MO-CLAY MO-PLATTE MO-
411 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WYANDOTTE...
SOUTHEASTERN PLATTE...NORTHWESTERN JACKSON AND SOUTHERN CLAY COUNTIES
UNTIL 445 PM CDT...

AT 411 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER PARKVILLE...MOVING EAST AT 55 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...INDEPENDENCE...BLUE SPRINGS...LIBERTY...GLADSTONE...
PARKVILLE...NORTH KANSAS CITY...SUGAR CREEK...RIVERSIDE...WEATHERBY LAKE...
CLAYCOMO...COURTNEY...KANSAS CITY KANSAS...PLEASANT VALLEY...LAKE
WAUKOMIS...GLENAIRE...AVONDALE...PLATTE WOODS...OAKVIEW AND NORTHMOOR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 4.
 INTERSTATE 70 IN KANSAS NEAR MILE MARKER 423.
 INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 2 AND 18.
 INTERSTATE 29 BETWEEN MILE MARKERS 0 AND 10.
 INTERSTATE 635 BETWEEN MILE MARKERS 6 AND 12.
 INTERSTATE 435 BETWEEN MILE MARKERS 20 AND 26...AND BETWEEN MILE
MARKERS 47 AND 61.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN KANSAS...AND WEST CENTRAL MISSOURI.

LAT...LON 3913 9478 3928 9478 3927 9422 3903 9425
TIME...MOT...LOC 2111Z 276DEG 46KT 3920 9468

MURRAY
Local storm report, May 13, 4:14 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
414 PM CDT FRI MAY 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             PARKVILLE               39.20N 94.68W
05/13/2016  E0.88 INCH       PLATTE             MO   LAW ENFORCEMENT

&&
Special weather statement, May 13, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
521 PM CDT FRI MAY 13 2016

MOZ029>031-037-038-132245-
RAY MO-JACKSON MO-CLAY MO-LAFAYETTE MO-CARROLL MO-
521 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL...CENTRAL
LAFAYETTE...SOUTHERN RAY...NORTHERN JACKSON AND SOUTHERN CLAY
COUNTIES UNTIL 545 PM CDT...

AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RICHMOND TO PLEASANT
VALLEY...AND MOVING SOUTHEAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...INDEPENDENCE...BLUE SPRINGS...LIBERTY...GLADSTONE...GRAIN
VALLEY...OAK GROVE...RICHMOND...ODESSA...HIGGINSVILLE...LEXINGTON...SUGAR
CREEK...BUCKNER...CLAYCOMO...COURTNEY...PLEASANT VALLEY...WAVERLY...ORRICK...
WELLINGTON AND HARDIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 19 AND 36.
 INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 9 AND 15.
 INTERSTATE 435 BETWEEN MILE MARKERS 50 AND 55.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN MISSOURI.

LAT...LON 3938 9385 3918 9348 3915 9348 3912 9349
      3896 9418 3921 9461
TIME...MOT...LOC 2220Z 284DEG 43KT 3932 9399 3922 9447

MURRAY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 2:15 PM CDTSpecial Weather StatementEAXAtchison30 min
May 13, 4:11 PM CDTSpecial Weather StatementEAXClay34 min
May 13, 3:06 PM CDTSpecial Weather StatementEAXAtchison24 min
May 13, 3:30 PM CDTSpecial Weather StatementEAXJohnson30 min
May 13, 5:23 PM CDTSpecial Weather StatementEAXMiami37 min

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.